It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-22-2003, 08:07 PM   #1
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Angry Will I ever be a nice person again on synthroid???

Did anyone else go through this "mean streak"??? Does it get better???

Kathy

 
Old 09-22-2003, 09:36 PM   #2
Inactive
 
Join Date: Jul 2003
Location: south Texas
Posts: 1,154
roni624 HB User
Post

Are you sure it is the synthroid that is causing this "mean streak"? I am on synthoid right now and my "mean streak" is getting better. I am a little more relaxed and less high strung or agitated about things. I know synthroid works differently on all of us.-Roni

 
Sponsors Lightbulb
   
Old 09-22-2003, 10:01 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 553
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post

Roni, I think Kathy is asking if the Synthroid will eventually help her become a "nice" person again. It might...or maybe you're in perimenopause and need natural progesterone. Being progesterone deficient not only causes hypothyroid symptoms, it also can make us real witch's spelled with a "B"!

Sounds to me like you might have a hormone imbalance...check with your endoc.

Marilyn

[This message has been edited by ssMarilyn (edited 09-23-2003).]
__________________
Sleep well - there's people out there willing to die tonight so that you can wake up safely tomorrow.

 
Old 09-22-2003, 10:51 PM   #4
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

WxKathy, I wasn't going through menopause, but until they had my levels evened out, I could have crushed puppies heads and ran grandma's off the road!!! Was a single mom, chased off two perfectly nice boyfriends and had my children whispering around me. It didn't last long and most people forgave me. Hang in there.

 
Old 09-23-2003, 05:37 AM   #5
Senior Member
 
Join Date: Aug 2003
Location: Dudley,N.C.
Posts: 111
ANNETTE H HB User
Lightbulb

The "Mean Streat" comes and goes with me.It is more like just being out of control.It happens to me when my goiter swells up.This increases my levels and I become Hyper-T until the swelling(Hashimoto's thyroiditis)goes down. This becomes one of the areas of debate,to lower your own med dose or wait until you can see the doctor. I have done both over the years. Stress, mental or physical can set things off.BUT,yes the meds do help,some help some better than others. We can do some pretty unbelievablely nasty things (esp. when you throw in PMS)to the ones we love, http://www.healthboards.com/ubb/heart.gif

[This message has been edited by ANNETTE H (edited 09-23-2003).]

 
Old 09-23-2003, 08:38 AM   #6
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Post

Thanks Everyone for your kind responses -

I think it's the synthroid because I have become irritable and wired since starting it - I am only 18 days into it (started at 50 for 2 wks and went to 100 on 9/19). The endo is using it to try to shrink a nodule and not really directly to treat hypo - although I think I might have that too - they are also checking my estrogen, proges, etc..but I had to quit BCP on 8/16 for three months to check all this. And I just went through a terrrible PMS and am on day 3 of my period. SO, I don't know what's what...all I know is I don't want to keep on living like this and I don't like myself this way....Hopefuly the endo will get ALL my levels evened out and I can be nice again. (I used to be really nice - I promise)....But this 50 extra lbs doesn't make me feel any better either

Thanks for your support - it really does help - I don't know my diagnosis - my endo just said, I think your thyroid is the culprit - my labs weren't bad (on another thread) but he found this nodule and did ultrasound..but I think my body is going a little hyper in adjusting to the synthroid. The nodule takes up about 1/2 of the total size of the right lobe. I think the endo will biopsy on 10/2. The waiting makes me irritable too I think...

Thanks again - you guys mean alot to me....my husband has been great to me despite how awful I've been to him....And I can't believe how awful I've been - I don't feel like me at all....

Best wishes,
Kathy

 
Old 09-23-2003, 11:13 AM   #7
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 3,450
LuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB User
Post

Hi Kathy, It sounds to me like your dosage of synthroid is throwing you into hyper. You went from 50 to 100 in 2 weeks? Sounds like a lot to me. What were your labs before you started?
I was on 50mcg for 7 weeks, upped to 75mcgs when tests showed my TSH was still a bit high.
Shortly after, probably less than a week, I started having insomnia and being the *itch like you described. I skipped taking my pill twice a week for about two weeks. I am on my 3rd week of taking it and I'm slowly getting adjusted to the new dosage. I started taking it every day this week. I had only gone up 25mcgs.
Are you having trouble sleeping now? I did when I had my dosage change. Good luck to you. And give your husband an extra long hug today.
Barb
__________________
Live, Love, Laugh.

 
Old 09-23-2003, 02:07 PM   #8
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Post

I called my endo and told them about the irritability and insomnia - Now I'm worried they won't give me enough synthroid to help with the weight loss - I don't know - I am just a bucket of anxiety...I hope I did the right thing....

K

 
Old 09-23-2003, 02:13 PM   #9
Senior Member
 
Join Date: Aug 2003
Location: Carson City, NV
Posts: 278
Ibis HB User
Post

You might also ask to try other forms of replacements. Synthroid is not for everyone. I am on Armour and will only take it.

Good luck

 
Old 09-23-2003, 02:16 PM   #10
Senior Veteran
(female)
 
Join Date: Aug 2003
Posts: 1,097
wxKathy2 HB User
Post

I did ask for a different brand or something or if these symptoms will go away - Ibis - is this what synthroid did to you??

Thanks again,
Kathy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Let's post our stories here. I will start with mine: Tree Frog Thyroid Disorders 321 06-26-2011 02:29 AM
Will I ever feel good??? ready2live Thyroid Disorders 4 08-01-2009 04:17 PM
Will anything ever help me? linweid Thyroid Disorders 7 03-19-2009 04:45 AM
Will someone explain the controversy over Armour? Lesa45 Thyroid Disorders 9 04-26-2008 03:53 PM
My husband cant/ will not say confusedprego17 Relationship Health 7 01-02-2008 08:52 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!